MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 3A 127.5DEG 74MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 3A 127.5DEG 74MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWF603A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Loss of Range of Motion (2032); Implant Pain (4561)
Date of Event 07/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.Additional devices listed in this report: dwf510 tornier flex shoulder sys rev tray 0th 1.5mm offset.Dwf361b tornier flex shoulder sys rev insert 36mm 6th b 12.5deg.Dwj401 tornier perform reversed stand ard baseplate 25mm.Dwj022 tornier perform reversed later alized glenosphere +3 dia 36mm.Device remains implanted in patient.
 
Event or Problem Description
It was reported that the patient had post-operative pain which limited their range of motion.Through ct scans it was revealed that the patient had inferior osteophyte.
 
Additional Manufacturer Narrative
Please note correction in h6 health impact: the reported event could not be confirmed since no other evidences were provided.The device inspection was not possible as the products were not returned for investigation.Since this event is a particular issue, the opinion of the medical expert was requested with the limited information available and stated as following: ¿as the surgeon performed an extensive release of soft tissues and the motion interfaces (arthroscopic debridement, capsular release, subacromial decompression, exostosis, removal of posterolateral acromion, and removal of sutures), i do not believe we can blame to inferior osteophyte to be the reason for the limited range of motion.The shoulder was still fine a couple of months before the ae was reported and osteophytes do not develop in such a short time".Moreover, an osteophyte can be defined as a bony outgrowth, that occurred usually adjacent to an area of articular cartilage damage in a joint, mainly affected by osteoarthritis or due to aging, a condition that causes joints to become painful and stiff.In this case, it is very unlikely that the device could have caused the reported event.More information is required to determine an exact root cause.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 3A 127.5DEG 74MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15285679
Report Number3000931034-2022-00279
Device Sequence Number11364414
Product Code KWS
UDI-Device Identifier03700434022599
UDI-Public03700434022599
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K190521
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDWF603A
Device Catalogue NumberDWF603A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexFemale
Patient Weight54 KG